Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 42, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 26, 2008, 4:43 PM EDT for 4 counties in Virginia. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2008, 4:43 PM EDT (20:43 UTC)
- Expired
- Apr 26, 2008, 5:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Appomattox County, VA, Buckingham County, VA, Campbell County, VA, Charlotte County, VA
The radar
The Roanoke radar (KFCX), 141 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 5:00 PM EDT | HAIL 0.88 | 4 E Appomattox, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 262043
SVRRNK
VAC011-029-031-037-262145-
/O.NEW.KRNK.SV.W.0042.080426T2043Z-080426T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
443 PM EDT SAT APR 26 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
NORTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA
APPOMATTOX COUNTY IN CENTRAL VIRGINIA
SOUTH CENTRAL BUCKINGHAM COUNTY IN CENTRAL VIRGINIA
* UNTIL 545 PM EDT.
* AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CONCORD TO SPRING MILLS...OR
ALONG A LINE EXTENDING FROM CONCORD TO 8 MILES SOUTHEAST OF
RUSTBURG...AND MOVING EAST AT 24 MPH.
* LOCATIONS IMPACTED INCLUDE...
CONCORD...
SPRING MILLS...
APPOMATTOX...
APPOMATTOX NATIONAL HISTORIC PARK...
MADISONVILLE...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3745 7855 3732 7861 3730 7865 3726 7867
3721 7867 3720 7866 3712 7869 3716 7906
3742 7903
TIME...MOT...LOC 2043Z 258DEG 21KT 3736 7896 3719 7898
$$3 follow-up statements
000
WWUS51 KRNK 262100
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT SAT APR 26 2008
VAC011-029-031-037-262145-
/O.CON.KRNK.SV.W.0042.000000T0000Z-080426T2145Z/
CHARLOTTE VA-CAMPBELL VA-APPOMATTOX VA-BUCKINGHAM VA-
500 PM EDT SAT APR 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN BUCKINGHAM...APPOMATTOX...EASTERN CAMPBELL AND
NORTHWESTERN CHARLOTTE COUNTIES...
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR APPOMATTOX...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EVERGREEN...APPOMATTOX NATIONAL HISTORIC PARK...MADISONVILLE AND
HIXBURG.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LAT...LON 3745 7855 3732 7861 3730 7865 3726 7867
3721 7867 3720 7866 3712 7869 3716 7897
3742 7897
TIME...MOT...LOC 2100Z 253DEG 22KT 3739 7883
$$
DS000
WWUS51 KRNK 262117
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT SAT APR 26 2008
VAC031-262127-
/O.CAN.KRNK.SV.W.0042.000000T0000Z-080426T2145Z/
CAMPBELL VA-
517 PM EDT SAT APR 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CAMPBELL COUNTY IS
CANCELLED...
LAT...LON 3745 7855 3732 7861 3730 7865 3726 7867
3720 7866 3712 7869 3716 7885 3721 7883
3722 7885 3743 7881
TIME...MOT...LOC 2117Z 253DEG 22KT 3743 7869
$$
VAC011-029-037-262145-
/O.CON.KRNK.SV.W.0042.000000T0000Z-080426T2145Z/
CHARLOTTE VA-APPOMATTOX VA-BUCKINGHAM VA-
517 PM EDT SAT APR 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN BUCKINGHAM...SOUTHEASTERN APPOMATTOX AND NORTHERN
CHARLOTTE COUNTIES...
AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR APPOMATTOX NATIONAL
HISTORIC PARK...OR 8 MILES NORTHEAST OF APPOMATTOX...MOVING EAST AT
25 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES..
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3745 7855 3732 7861 3730 7865 3726 7867
3720 7866 3712 7869 3716 7885 3721 7883
3722 7885 3743 7881
TIME...MOT...LOC 2117Z 253DEG 22KT 3743 7869
$$
DS000
WWUS51 KRNK 262138
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
538 PM EDT SAT APR 26 2008
VAC011-029-037-262148-
/O.EXP.KRNK.SV.W.0042.000000T0000Z-080426T2145Z/
CHARLOTTE VA-APPOMATTOX VA-BUCKINGHAM VA-
538 PM EDT SAT APR 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BUCKINGHAM...
SOUTHEASTERN APPOMATTOX AND NORTHERN CHARLOTTE COUNTIES EXPIRES AT
545 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3745 7855 3732 7861 3730 7865 3726 7867
3720 7866 3712 7869 3716 7885 3721 7883
3722 7885 3743 7881
TIME...MOT...LOC 2138Z 253DEG 22KT 3747 7854
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:25 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 26, 3:25 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 325 PM EDT SAT APR 26 2008 .SYNOPSIS... A COLD FRONT WILL MOVE EAST ACROSS THE REGION AND STALL ACROSS NORTH CAROLINA TONIGHT. THE FRONT WILL RETURN BACK NORTH AS A WARM FRONT SUNDAY AHEAD OF A MUCH STRONGER LOW PRESSURE SYSTEM PASSING TO THE WEST SUNDAY NIGHT. A STRONG COLD FRONT ASSOCIATED WITH THIS LOW WILL SWEEP EAST THROUGH THE AREA MONDAY FOLLOWED BY MUCH COOLER WEATHER FOR EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... MODIFIED SOUNDINGS FROM RNK AND GSO SHOW SOME CAPES AROUND 1400 J/KG EAST OF THE BLUE RIDGE THIS AFTERNOON WITH A DECENT DEW POINT DEPRESSION IN THE LOWEST 100 MB OF THE SOUNDING AND LARGE DCAPES OF 600-800 J/KG. CELLS STARTING TO DEVELOP AT 16Z IN NORTHWEST NORTH CAROLINA AND EXTREME SOUTHWEST VIRGINIA AND BETWEEN FVX AND CHO WHERE THE LATEST MSAS AND LAPS ANALYSIS IS SHOWING THE INSTABILITY IS AT A RELATIVE MINIMUM. HAVE SLIGHTLY ADJUSTED THE TIMING OF THE FRONT AND ASSOCIATED BAND OF SHOWERS AND THUNDERSTORMS INTO TONIGHT BASED ON THE TIMING FROM THE RUC AND 12Z NAM. HAVE ALSO INCREASED CHANCE OF RAIN EAST OF THE BLUE RIDGE BETWEEN 19-01Z SINCE THERE SHOULD BE ENOUGH INSTABILITY AND EITHER A PREFRONTAL OUTFLOW BOUNDARY OR THE ACTUAL COLD FRONT WILL TRIGGER SOME LIFT AND BASED ON CURRENT RADAR TRENDS. AFTER 06Z TONIGHT ADDED SOME PATCHY VALLEY FOG IN THE WEST. STAYED CLOSE TO A BLEND OF MAV/MET GUIDANCE FOR LOWS TONIGHT...KEEPING IT MILDER IN THE EXTREME SOUTHERN COUNTY WARNING AREA WHERE THE CLOUDS MAY NOT CLEAR OUT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... DRY WEATHER EARLY SUNDAY WILL BE SHORT LIVED AS NEXT STRONGER S/W RIDES UP THE RESIDUAL FRONT FROM THE SW AND GRADUALLY LIFTS THE FRONT BACK THRU THE REGION BY SUNDAY NIGHT. GUIDANCE DIFFS CONTINUE TO EXIST ON SUNDAY IN REGARDS TO NORTHEAST ADVANCE OF DEEP MOISTURE INTO THE WEAK RIDGE/WEDGE WITH THE GFS QUITE FAST/WET WHILE MOST OTHER MODELS INCLUDING THE ENSEMBLES SLOWER WITH BEST LIFT PINNED IN THE FAR SW. USED A BLEND OF NAM AND GFS FOR TIMING OF MOISTURE AND POPS. PLAYED HIGH TEMPERATURES CLOSE TO MAV VALUES. DEEPER RH FLUX WILL OCCUR SUNDAY NIGHT AS THE WARM FRONT LIFTS NORTH AND THEN MONDAY ALONG THE COLD FRONT WHEN PRECIP LOOKS AIDED BY UPPER DIFFLUENCE AND STRONG 85H JET. APPEARS GOOD POTENTIAL TO SEE A DECENT SWATH OF QPF MOVE THRU THE REGION MONDAY UNLESS SPEED MAX SEEN ACROSS THE SE STATES CAUSES CONVECTION TO CUT OFF NORTHWARD INFLOW. PLAYED QPF CLOSE TO HPC WITH HIGHER AMOUNTS ALONG SOUTHERN BLUE RIDGE. SHRA TAPER OFF BY LATE MONDAY BEHIND THE FRONT WITH INCREASING LOW LEVEL NW FLOW MAKING FOR DOWNSLOPE DRYING EAST AND UPSLOPE CLOUDS/-SHRA FAR WEST. AXIS OF 5H COLD POOL PIVOTING THRU LATER MONDAY NIGHT COMBO WITH COLD ADVECTION SUPPORTS A CHANGE TO ELEVATION SNOW SHOWERS LATE...KEPT MENTION MAINLY ABOVE 3K FEET IN THE GREENBRIER VALLEY. PLAYED TEMPERATURES CLOSE TO THE MAV GUD. && .LONG TERM /TUESDAY THROUGH FRIDAY/... 12Z GFS CAME CLOSER TO 06Z GFS RUN WHICH WAS CLOSER TO ECWMF AND PACK OF OTHER SOLUTIONS. FOR MEDIUM RANGE LEANED TOWARDS HPC WHICH WAS CLOSE TO 70/30 ECMWF AND ECMWF MEAN. SFC FRONT WILL BE WELL EAST OF THE FORECAST AREA BY TUESDAY MORNING...BUT NORTHWEST FLOW AND RESIDUAL MOISTURE WILL BRING SOME SCT PCPN TO FAVORED WESTERN UPSLOPE REGIONS AND LOW LEVEL TEMPS SUPPORT PRECIP FALLING AS SNOW IN HIGHER ELEVATIONS OF GREENBRIER COUNTY. AS HIGH SETTLES OVER THE REGION TUESDAY NIGHT...THERE IS THE POTENTIAL FOR FROST/FREEZE IN MOUNTAIN VALLEYS...UNLESS CLOUD COVER KEEP TEMPERATURES UP. FOR WEDNESDAY THROUGH FRIDAY...MEAN TROF REMAINS OVER THE EASTERN USA AND WITH LARGE VORTEX SPINNING ACROSS SE CANADA/NEW ENGLAND...SFC BOUNDARY MAY SLIP INTO NRN VIRGINIA THURSDAY...THEN SOUTH ON FRIDAY. WARM FRONT LIFTS INTO NEW ENGLAND FRIDAY NIGHT...AS COLD FRONT APPROACHES FROM THE WEST. THERE REMAINS A HIGH LEVEL OF UNCERTAINTY WITH FRONTAL POSITION. ADDED SOME CHCY POPS TO SATURDAY WITH COLD FRONT MOVING THROUGH REGION. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG THE BLUE RIDGE SINCE 16Z AND WILL BE CLOSE TO ROA FOR THE BEGINNING OF THE TAF. BASED ON RADAR TRENDS TRIED TO NARROW DOWN THE TIMING OF WHEN CONVECTION WOULD BE NEAR THE OTHER TAF SITES. MVFR FOG IS QUESTIONABLE AT DAN OVERNIGHT SINCE MID LEVEL CLOUDS MAY NOT COMPLETELY CLEAR OUT OF EXTREME SOUTHERN VIRGINIA. OTHERWISE...THERE WILL BE A BRIEF PERIOD OF VFR CONDITIONS BEHIND THE FRONT TONIGHT AND SUNDAY. A RENEWED THREAT OF SHRA/TSRA WITH A FRONTAL PASSAGE RETURNS WITH THE PASSAGE OF A MUCH STRONGER COLD FRONT MONDAY. UNSETTLED CONDITIONS INCLUDING LINGERING LOW CLOUDS MAY PERSIST IN THE MOUNTAINS TUESDAY INTO WEDNESDAY OTRW VFR IS EXPECTED TO RETURN INTO MIDWEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/PC/KK NEAR TERM...AMS/KK SHORT TERM...JH/KK LONG TERM...KK/PH AVIATION...AMS/JH
Hazardous weather outlook, Apr 26, 3:54 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 354 PM EDT SAT APR 26 2008 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-272000- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 354 PM EDT SAT APR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT MOVING THROUGH THE REGION WILL PRODUCE SCATTERED THUNDERSTORMS. SOME OF THE STRONGER STORMS MAY CONTAIN GUSTY WINDS AND HAIL THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY COLD HIGH PRESSURE WILL BUILD OVER THE AREA TUESDAY INTO TUESDAY NIGHT. THIS MAY RESULT IN FROST OR FREEZE CONDITIONS ESPECIALLY ACROSS THE COLDER VALLEYS BY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-272000- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 354 PM EDT SAT APR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT MOVING THROUGH THE REGION WILL PRODUCE SCATTERED THUNDERSTORMS. SOME OF THE STRONGER STORMS MAY CONTAIN GUSTY WINDS AND HAIL THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT WILL MOVE THROUGH THE AREA MONDAY AFTERNOON POSSIBLY BRINGING A FEW STRONG TO SEVERE THUNDERSTORMS TO PARTS OF THE AREA MAINLY EAST OF THE BLUE RIDGE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 26, 2:09 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 209 PM EDT SAT APR 26 2008 VAZ032-033-043-261915- PATRICK VA-FRANKLIN VA-HENRY VA- 209 PM EDT SAT APR 26 2008 AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF WOOLWINE...OR ABOUT 2 MILES SOUTH OF BUFFALO RIDGE...MOVING EAST AT 29 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...CRITZ AT 215 PM EDT...SANVILLE...FAIRY STONE STATE PARK AT 225 PM EDT...PHILPOTT DAM...SPENCER AT 230 PM EDT...BASSETT AT 235 PM EDT...STANLEYTOWN...FIELDALE AT 240 PM EDT...COLLINSVILLE... AND VILLA HEIGHTS AT 245 PM EDT. EXPECT RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH DURING THE NEXT 30 MINUTES. WIND GUSTS WILL BE 30 TO 40 MPH WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. AMS
Local storm report, Apr 26, 2:48 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
248 PM EDT SAT APR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 2 N EAGLE ROCK 37.66N 79.80W
04/26/2008 E0.75 INCH BOTETOURT VA PUBLIC
HAIL DIME TO PENNY SIZE COVERED GROUND
&&
AMSSpecial weather statement, Apr 26, 3:00 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 300 PM EDT SAT APR 26 2008 NCZ020-261915- YADKIN NC- 300 PM EDT SAT APR 26 2008 AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF YADKINVILLE...OR ABOUT 3 MILES WEST OF LONE HICKORY...MOVING SOUTHEAST AT 14 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...LONE HICKORY AT 310 PM EDT...COURTNEY AT 315 PM EDT... EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM.
Local storm report, Apr 26, 4:11 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT SAT APR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL SANDY RIDGE 36.50N 80.12W
04/26/2008 E0.75 INCH STOKES NC EMERGENCY MNGR
&&
TWLocal storm report, Apr 26, 4:24 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
424 PM EDT SAT APR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG MONTVALE 37.38N 79.73W
04/26/2008 BEDFORD VA PUBLIC
TREES DOWN ON HWY 460 AND POWERLINES
&&
TWSpecial weather statement, Apr 26, 4:31 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 431 PM EDT SAT APR 26 2008 VAZ009-011>014-016>018-022-WVZ044-262145- SMYTH-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ROANOKE- MONROE- INCLUDING THE CITIES OF...MARION...PEARISBURG...WYTHEVILLE... PULASKI...RADFORD...BLACKSBURG...GALAX...FLOYD...NEW CASTLE... SALEM...UNION 431 PM EDT SAT APR 26 2008 ...THUNDERSTORMS FLARING UP OVER SOUTHWEST VIRGINIA... A LARGE AREA OF SCATTERED THUNDERSTORMS WAS DEVELOPING OVER SOUTHWEST VIRGINIA FROM SMYTH COUNTY EAST INTO THE ROANOKE VALLEY. THESE STORMS WILL LIKELY INTENSIFY THROUGH 530 PM WITH GUSTY WINDS AND HAIL ASSOCIATED WITH SOME OF THE STORMS. ISOLATED STORMS COULD BECOME SEVERE PRODUCING 60 MPH WIND GUSTS AND PENNY SIZE HAIL OR LARGER. THE PUBLIC IS ENCOURAGED TO REPORT WIND DAMAGE AND LARGE HAIL TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5...4 3 2 4.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:02 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 73 min |
| Apr 26, 2:40 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Amherst, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 80 min |
| Apr 26, 2:44 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 61 min |
| Apr 26, 3:19 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 26 min |
| Apr 26, 3:46 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 59 min |
| Apr 26, 4:01 PM EDT | Severe Thunderstorm Warning | RNK | Campbell | 59 min |
| Apr 26, 5:04 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Pulaski, City of Radford | 56 min |
| Apr 26, 5:17 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 58 min |
| Apr 26, 5:34 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 56 min |
| Apr 26, 6:59 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, Pittsylvania, City of Martinsville | 61 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.